MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT
Catalog Number 0035630
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the packet of betadine swab leaked within the kit.
 
Event or Problem Description
It was reported that the packet of betadine swab leaked within the kit.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "1.Open package and remove plastic wallet.2.Open plastic wallet.3.Place infant in supine position, thighs abducted.4.Cleanse the area around the meatus with povidone-iodine swabs.5.Put on sterile gloves.6.Place the tip of the catheter in sterile lubricant and catheterize patient.7.After urine is collected, pull catheter out of cap.8.Tighten cap and depress spout.9.Label centrifuge tube.Important: 1.Use plastic wallet as sterile field.2.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly." (b)(4).
 
Event or Problem Description
It was reported that the packet of betadine swab leaked within the kit.
 
Additional Manufacturer Narrative
The reported issue (it was reported that the betadine swab pack had leaked within the kit) was confirmed, as supplier related.Visual inspection found that the supplier seal was opened.The seal delaminated one side of the package.The seal was opened and leaked iodine in product components.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "1.Open package and remove plastic wallet.2.Open plastic wallet.3.Place infant in supine position, thighs abducted.4.Cleanse the area around the meatus with povidone-iodine swabs.5.Put on sterile gloves.6.Place the tip of the catheter in sterile lubricant and catheterize patient.7.After urine is collected, pull catheter out of cap.8.Tighten cap and depress spout.9.Label centrifuge tube.Important: 1.Use plastic wallet as sterile field.2.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly." 1267, 2645: "nl".

Brand Name
DAVOL® INFANT CATH KIT
Common Device Name
INFANT CATH KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7231142
Report Number1018233-2018-00287
Device Sequence Number140154
Product Code FFH
UDI-Device Identifier00801741045844
UDI-Public(01)00801741045844
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number0035630
Device Lot NumberNGBW2260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/03/2018
03/20/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date02/07/2018
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1